Alert archive / New Mexico / Wind Advisories in 2011
Wind Advisory 18, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at May 24, 2011, 5:05 AM MDT. It took effect at May 24, 2011, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- May 24, 2011, 5:05 AM MDT (11:05 UTC)
- In effect from
- May 24, 2011, 12:00 PM MDT
- Expired
- May 24, 2011, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
031 WWUS74 KEPZ 241105 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 505 AM MDT TUE MAY 24 2011 ...VERY STRONG WINDS EAST OF THE RIO GRANDE TODAY... .AN APPROACHING UPPER LEVEL TROUGH WILL COMBINE WITH A STRONG PRESSURE GRADIENT EAST OF THE RIO GRANDE TO GIVE LOCATIONS EAST OF THE RIVER WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH POSSIBLE. THE STRONG WINDS AND WARM TEMPERATURES WILL ALLOW FOR SOME PATCHY AREAS OF BLOWING DUST TO DEVELOP...MAINLY IN DUST PRONE REGIONS. THE WINDS WILL ALSO COMBINE WITH THE VERY DRY CONDITIONS TO GIVE US A VERY HIGH FIRE DANGER EARLY THIS AFTERNOON. BY LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS WE WILL SEE WINDS BEGINNING TO SLOW DOWN. NMZ024-025-TXZ055-056-250200- /O.NEW.KEPZ.WI.Y.0018.110524T1800Z-110525T0200Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON...EL PASO...SIERRA BLANCA...DELL CITY 505 AM MDT TUE MAY 24 2011 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * LOCATION...OTERO COUNTY IN NEW MEXICO AND EL PASO AND HUDSPETH COUNTIES IN TEXAS. * WINDS...WEST TO SOUTHWEST WINDS OF THE 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH BY EARLY AFTERNOON. BY THE EARLY EVENING HOURS WINDS WILL BEGIN TO SLOW DOWN. * TIMING...WINDS WILL EITHER CONTINUE OR QUICKLY PICK UP BY LATE MORNING AND REACH MAXIMUM SPEEDS BY EARLY AFTERNOON BEFORE SLOWING BY EARLY THIS EVENING. * VISIBILITY...SOME BLOWING DUST WILL BE POSSIBLE BY EARLY AFTERNOON...BUT WIDESPREAD REDUCTION OF VISIBILITIES IS NOT EXPECTED. * IMPACTS...DRIVING WILL BECOME HAZARDOUS DUE TO CROSS WINDS...ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH SOUTH RUNNING ROADWAYS. THE ON GOING SEVERE DROUGHT AND STRONG WINDS WILL ALSO CREATE DANGEROUS FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && BRICE $$
1 follow-up statement
953 WWUS74 KEPZ 241812 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1212 PM MDT TUE MAY 24 2011 ...VERY STRONG WINDS ACROSS THE REGION THIS AFTERNOON AND EVENING... .AN UPPER LEVEL TROUGH CURRENTLY MOVING ACROSS THE ROCKIES WILL COMBINE WITH A STRONG PRESSURE GRADIENT TO CREATE WINDS SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH THROUGH THE EVENING. THE STRONG WINDS AND WARM TEMPERATURES WILL ALLOW FOR SOME PATCHY AREAS OF BLOWING DUST TO DEVELOP...MAINLY IN DUST PRONE REGIONS AROUND DEMING AND EL PASO. THE WINDS WILL ALSO COMBINE WITH THE VERY DRY CONDITIONS TO GIVE US A VERY HIGH FIRE DANGER. WINDS WILL START TO DECREASE THIS EVENING. NMZ022-023-030>032-250200- /O.EXA.KEPZ.WI.Y.0018.000000T0000Z-110525T0200Z/ SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... LORDSBURG...DEMING...LAS CRUCES 1212 PM MDT TUE MAY 24 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * LOCATION...GRANT...HIDALGO...LUNA...SIERRA AND DONA ANA COUNTIES IN NEW MEXICO. * WINDS...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 45 MPH THIS AFTERNOON. BY THE EARLY EVENING HOURS WINDS WILL BEGIN TO SLOW DOWN. * TIMING...WINDS WILL REACH MAXIMUM SPEEDS BY MID AFTERNOON BEFORE SLOWING BY EARLY THIS EVENING. * VISIBILITY...SOME BLOWING DUST COULD REDUCE VISIBILITIES TO 3 TO 5 MILES AT TIMES THIS AFTERNOON. * IMPACTS...DRIVING WILL BECOME HAZARDOUS DUE TO CROSS WINDS... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH SOUTH RUNNING ROADWAYS. THE ON GOING SEVERE DROUGHT AND STRONG WINDS WILL ALSO CREATE DANGEROUS FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NMZ024-025-TXZ055-056-250200- /O.CON.KEPZ.WI.Y.0018.000000T0000Z-110525T0200Z/ TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- EL PASO-HUDSPETH- INCLUDING THE CITIES OF...ALAMOGORDO...MESCALERO...CLOUDCROFT... TIMBERON...EL PASO...SIERRA BLANCA...DELL CITY 1212 PM MDT TUE MAY 24 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. * LOCATION...OTERO COUNTY IN NEW MEXICO AND EL PASO AND HUDSPETH COUNTIES IN TEXAS. * WINDS...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH THIS AFTERNOON. BY THE EARLY EVENING HOURS WINDS WILL BEGIN TO SLOW DOWN. * TIMING...WINDS WILL REACH MAXIMUM SPEEDS BY MID AFTERNOON BEFORE SLOWING BY EARLY THIS EVENING. * VISIBILITY...SOME BLOWING DUST WILL BE POSSIBLE REDUCING VISIBILITIES TO 3 TO 5 MILES AT TIMES. * IMPACTS...DRIVING WILL BECOME HAZARDOUS DUE TO CROSS WINDS... ESPECIALLY FOR HIGH PROFILE VEHICLES TRAVELING ON NORTH SOUTH RUNNING ROADWAYS. THE ON GOING SEVERE DROUGHT AND STRONG WINDS WILL ALSO CREATE DANGEROUS FIRE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at May 24, 4:50 AM MDT, 15 minutes earlier.
Area forecast discussion, May 24, 4:50 AM MDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
450 AM MDT TUE MAY 24 2011
.SYNOPSIS...
AN UPPER LEVEL STORM SYSTEM WILL MOVE ACROSS THE AREA TODAY AND
WILL BRING WITH IT STRONG WINDS A SOME BLOWING DUST. WE WILL GET A
BREAK FROM THE WINDS ON WEDNESDAY...BUT THEY WILL RETURN FOR THE
END OF THE WEEK INTO THE WEEKEND. TEMPERATURES WILL NEAR NORMAL
FOR THE NEXT COUPLE OF DAYS AND THEN WELL ABOVE NORMAL FOR THE END
OF THE WEEK INTO THE WEEKEND. STILL NO SIGN OF RAIN THROUGH THE
END OF THE COMING WEEKEND.
&&
.DISCUSSION...
WELL OUR VERY WINDY SEASON LOOKS TO CONTINUE TODAY AS YET ANOTHER
UPPER LEVEL TROUGH WILL SWING ACROSS THE STATE LATE THIS MORNING.
STRONG WINDS ALOFT WILL COMBINE WITH A DECENT LEE SURFACE TROUGH
TO GIVE US WINDY TO VERY WINDY CONDITIONS TODAY. SINCE THE TROUGH
WILL BE MOVING TO OUR EAST BY THIS AFTERNOON I THINK THE BEST
CHANCES FOR VERY STRONG WINDS WILL BE EAST OF THE RIO GRANDE SO I
HAVE ISSUED A WIND ADVISORY FOR THE COUNTIES EAST OF THE RIO AND I
THINK JUST WINDY WILL COVER THINGS WEST OF THE RIVER. THE WINDS
SHOULD BEGIN TO SLOW BY LATE THIS AFTERNOON AS THE UPPER TROUGH
PULLS OUT TO THE EAST. SINCE WE WILL BE DECENTLY WARM ALONG WITH
THE STRONG WINDS I HAVE ALSO PUT A MENTION OF BLOWING DUST IN
THE FORECAST. NEEDLESS TO SAY WITH THE WINDS AND DRY CONDITIONS
THERE WILL BE A HIGH FIRE DANGER TODAY. SPEAKING OF DRY CONDITIONS
AS OF 1 AM THIS MORNING WE OFFICIALLY SET THE RECORD FOR THE
LONGEST PERIOD OF ZERO PRECIPITATION AT THE EL PASO INTERNATIONAL
AIRPORT. NOW WE SET OUR EYES ON THE NEXT RECORD. THE RECORD LENGTH
OF TIME WITH A TRACE OR LESS OF PRECIPITATION IS 136 DAYS...SO WE
HAVE 26 MORE DAYS TO GO TO CATCH THAT RECORD...LET'S HOPE WE DON'T
MAKE IT!
FOR WEDNESDAY WE WILL CATCH A BREAK FROM THE WINDS AS AN UPPER
LEVEL RIDGE BEGINS TO MOVE ACROSS THE AREA. BUT THE RIDGE WILL BE
IN A HURRY TO GET SOMEWHERE TO OUR EAST SO THAT BY THURSDAY IT IS
LONG GONE AND WE SEE MORE OF A ZONAL FLOW FOR US. AND OF COURSE A
ZONAL FLOW MEANS THAT ANOTHER LEE SIDE TROUGH CAN DEVELOP AND YOU
KNOW WHAT THAT MEANS...LOOKS LIKE THURSDAY WILL START A SLOW RAMP
UP OF THE WINDS AGAIN. NOT TO BE OUT DONE BY THE WINDS AND SINCE
IT IS LATE MAY...WE WILL ALSO BEGIN TO SEE SOME RATHER WARM
TEMPERATURES. I'M NOT FORECASTING ANY TRIPLE DIGIT HEAT YET...BUT
WE WILL BE CREEPING IN THAT DIRECTION AS WE HEAD INTO THE HOLIDAY
WEEKEND. BY SUNDAY WE WILL ONCE AGAIN SEE WINDY CONDITIONS AS
ANOTHER UPPER LEVEL TROUGH APPROACHES THE REGION. RIGHT NOW IT
LOOKS LIKE NEXT MONDAY WILL HAVE THE BEST SHOT AT SOME STRONG
WINDS. JUST TO DANGLE A LITTLE HOPE FOR EVERYONE...THE EXTENDED
GFS IS TRYING TO BACK THE DRY LINE INTO THE EASTERN PART OF THE
AREA BY THE FIRST PART OF NEXT WEEK. BUT DON'T GET YOUR HOPES TO HIGH
THE ECMWF IS KEEPING ALL THE ACTION WELL TO OUR EAST.
LOOKING AT TEMPERATURES FOR TODAY AND WEDNESDAY WE WILL SEE HIGHS
RUNNING RIGHT NEAR SEASONAL NORMALS. ON THURSDAY AS THINGS START
TO WARM UP WE WILL SEE HIGHS RUNNING THREE TO FIVE DEGREES ABOVE
NORMAL. FOR FRIDAY THROUGH SUNDAY WE WILL SEE OUR WARMEST
TEMPERATURES OF THE EARLY SEASON AS HIGHS WILL BE RUNNING SIX TO
EIGHT DEGREES ABOVE NORMAL. HIGHS FOR THE FIRST PART OF NEXT WEEK
WILL BE RUNNING THREE TO FIVE DEGREES ABOVE NORMAL.
&&
.AVIATION...24/12Z-25/12Z
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. MORE STRONG WINDS
TODAY. WINDS MAY BRIEFLY SLACKEN OFF EARLY THIS MORNING BEFORE
PICKING RIGHT BACK UP AGAIN. SURFACE WINDS EAST OF THE RIO GRANDE
WILL BE 27030G40KT...WHILE WEST OF THE RIO WE WILL SEE A LITTLE
LESS WINDS OF 27025G35KT. THE WINDS WILL GIVE US MODERATE OR
GREATER TURBULENCE NEAR AND DOWN WIND OF AREA MOUNTAINS. THE WINDS
MAY ALSO PICK UP SOME DUST BY EARLY AFTERNOON...BUT VISIBILITIES
ARE EXPECTED TO REMAIN ABOVE 5SM. WINDS WILL BEGIN TO SLOW BY LATE
THIS AFTERNOON...THOUGH WINDS MAY STAY UP A LITTLE LONGER AT KELP.
&&
.FIRE WEATHER...
RED FLAGS ARE FLYING FOR TODAY. VERY STRONG WINDS...ESPECIALLY
EAST OF THE RIO GRANDE WILL COMBINE WITH VERY VERY DRY CONDITIONS
TO EASILY GIVE US RED FLAG CONDITIONS BY LATE THIS MORNING. WE'LL
CATCH A BREAK FROM THE WINDS ON WEDNESDAY...BUT STRONGEST WINDS
WILL RETURN BY THE END OF THE WEEK INTO THE WEEKEND. WE COULD
AGAIN SEE RED FLAG CONDITIONS ON THURSDAY. MIN RH'S IN THE SINGLE
DIGITS WILL CONTINUE THROUGH THE WEEKEND. FOR THE FIRST PART OF
NEXT WEEK WE WILL SEE MIN RH'S CREEP UP A BIT WITH THE LOWLANDS
IN THE MID TEENS AND THE MOUNTAINS IN THE LOWER 20'S.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 89 65 90 65 94 / 0 0 0 0 0
SIERRA BLANCA TX 89 56 91 58 96 / 0 0 0 0 0
LAS CRUCES 87 57 87 57 92 / 0 0 0 0 0
ALAMOGORDO 85 53 87 55 93 / 0 0 0 0 0
CLOUDCROFT 65 44 68 46 72 / 0 0 0 0 0
TRUTH OR CONSEQUENCES 84 53 89 55 92 / 0 0 0 0 0
SILVER CITY 80 52 80 52 83 / 0 0 0 0 0
DEMING 87 51 88 54 91 / 0 0 0 0 0
LORDSBURG 87 54 90 56 94 / 0 0 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR
NMZ110>113.
WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
NMZ024-025.
TX...RED FLAG WARNING FROM NOON TODAY TO 10 PM MDT THIS EVENING FOR
TXZ055-056.
WIND ADVISORY FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
TXZ055-056.
&&
BRICEHazardous weather outlook, May 23, 6:15 AM MDT, 22 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 615 AM MDT MON MAY 23 2011 NMZ022>025-030>032-TXZ055-056-241200- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 615 AM MDT MON MAY 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WINDS WILL INCREASE AGAIN TODAY WITH THE APPROACH OF AN UPPER-LEVEL PACIFIC TROUGH. BREEZY TO WINDY THIS AFTERNOON WITH SOUTHWEST WINDS 10 TO 20 INCREASING TO 20 TO 30 MPH IN THE AFTERNOON. LOCAL AREAS OF BLOWING DUST POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. WINDY AGAIN ON TUESDAY WITH DRY CONDITIONS CONTINUING. THUS ELEVATED FIRE DANGER...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED WEDNESDAY AFTERNOON TO REPORT PROPERTY DAMAGE AND AREAS OF VERY LOW VISIBILITIES. BIRD
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 8:17 PM MDT | Red Flag Warning | EPZ | Catron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more | 26 hr |
Nearby
Wind Advisories in New Mexico, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.